MAUDE Adverse Event Report: ST. JUDE MEDICAL SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, JSN¿ CURVE, ELE; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, JSN¿ CURVE, ELE; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 401450
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
Related manufacturing ref: 3008452825-2022-00441.During the procedure, the catheters became entangled with each other.While mapping in the right atrium, the hd grid catheter went into the right ventricle (rv) and the rv catheter (jsn) went through the opening between the splines of the hd grid catheter.The physician was unaware that the rv catheter went through the splines and pulled the hd grid catheter back into the sro sheath to remove it.When doing so, the jsn catheter was pulled into the sheath and pulled harder to remove hd grid.Fluoroscopy revealed the jsn catheter was doubled over and sticking out of the top of the sro sheath.Both catheters were stuck in the sheath.Tech services was contacted and while on the phone, the physician pushed and the two catheters finally came out the distal end of the sro and was able to remove the jsn, then the grid.Both catheters were intact, but bent.There was no harm to the patient and the procedure was completed successfully.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported entanglement remains unknown.

Brand Name
SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, JSN¿ CURVE, ELE
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key14518588
Report Number3008452825-2022-00442
Device Sequence Number12163769
Product Code DRF
UDI-Device Identifier05414734201421
UDI-Public05414734201421
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K002976
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number401450
Device Catalogue Number401450
Device Lot Number8215465
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer10/26/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVISOR¿ HD GRID CATHETER, SE.
Patient SexUnknown